I have been on Lexapro 20mg for over 7 years. Have tried many antidepressants throughout my life, and this one by far worked the best. The problem is that it has made me completely apathetic. I have a great wife, good job, and kids. My wife wants to leave me because I am so empty emotionally. I need to d/c and just reduced to 10mg for the past three days. So far, only the empty head feeling. What is still to come? I would rather learn to deal with my deep emotions than live like a zombie anymore.
I recommend a gradual reduction at your doctor's instruction. I would take at least a month the get off the Lexapro, but be prepared for the symptoms for which you started the med to return. Counseling alone and with your wife maybe a helpful alternative. As you come off the Lexapro you may experience headache, diarrhea, and something called "brain zaps" which are these electrical sensations in your head. These will gradually clear, but it can take several months to get back to feeling normal physically. Can't really say what is going to happen to you mentally, hence the need to have a counselor at hand.
- Lexapro Information for Consumers
- Lexapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 5 Aug 2012 • 4 answers
Posted 22 Aug 2012 • 1 answer
Posted 27 Jun 2016 • 4 answers
I was Lexapro for three weeks the first week was horrible felt like a zombie second week I was fine?
Posted 5 Oct 2016 • 0 answers
Posted 4 Apr 2018 • 0 answers